Accessibility navigation

On linear degenerate elliptic PDE systems with constant coefficients

Katzourakis, N. (2016) On linear degenerate elliptic PDE systems with constant coefficients. Advances in Calculus of Variations, 9 (3). pp. 283-291. ISSN 1864-8266

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1515/acv-2015-0004


Let A be a symmetric convex quadratic form on RNn and Ω ⊂ Rn a bounded convex domain. We consider the problem of existence of solutions u: Ω ⊂ Rn → RN to the problem ⎧⎩⎨⎪⎪∑β=1N∑i,j=1nAαiβjD2ijuβu=fα=0inΩ,on∂Ω, when f∈L2(Ω,RN). Problem (1) is degenerate elliptic and it has not been considered before without the assumption of strict rank-one convexity. In general, it may not have even distributional solutions. By introducing an extension of distributions adapted to (1), we prove existence, partial regularity and by imposing an extra condition uniqueness as well. The satisfaction of the boundary condition is also an issue due to the low regularity of the solution. The motivation to study (1) and the method of the proof arose from recent work of the author [10] on generalised solutions for fully nonlinear systems.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:47118
Publisher:De Gryuter

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation